- 9 updates
Tests on red "Superman" pills linked to four deaths have revealed they did contain the dangerous ingredient PMMA.
Police recovered more than 400 of the pills, which produce a similar reaction to ecstasy, at a public place in Ipswich on Sunday. It followed an appeal for people in possession of them to hand them in.
As well as being linked to the four deaths of young men over the Christmas period, two men have been admitted to hospital in Suffolk possibly as a result of taking the drug.
The pills, which are slow to work, cause symptoms such as shaking and sweating, a high temperature and severely raised heart rate.
One man has been charged over supplying the drugs while two others remain on bail.
Three men have been arrested in connection with drugs-related deaths in Suffolk.
The men, aged 19, 20 and 26, all from Ipswich, were arrested today on suspicion of being concerned in the supply of controlled drugs, police said.
The arrests come after the death of three young men on Christmas Eve and New Year's Day.
The death of a fourth man in Telford, Shropshire is also being linked to the apparent "dangerous batch of drugs".
A man believed to have been killed by a dangerous batch of drugs has been named as a 20-year-old labourer.
John Hocking died after being found seriously unwell in Chestnut Close in Rendlesham on New Year's Day.
He was believed to be a former student at Thomas Mills High School in Framlingham.
Mr Hocking is one of four people whose deaths are being linked to a particularly dangerous batch of ecstasy.
Police investigating four deaths thought to be linked to a dangerous batch of ecstasy in Suffolk have urged anyone still in possession of them to hand them in.
The pills are red triangular tablets with a Superman motif on them.
Ipswich Policing Commander Superintendent Louisa Pepper said the “number one priority” for police is to prevent anyone else from coming to harm.
She said: "It’s clear that this drug is highly dangerous and we are urging anyone in possession of them not to take them.
"I can fully understand people's reluctance in this situation, but we are not looking to arrest or prosecute people - they are really dangerous and we are talking about saving lives."
A man has died in Telford after taking drugs which may be linked to three previous deaths in Suffolk, West Mercia Police said today.
Police believe the deaths of three men in Suffolk are linked to a "dangerous batch of drugs" which appeared in the Netherlands last month.
The pills, believed to be red and triangular with an "S" Superman emblem, had a large concentration of PMMA, which acts more slowly than MDMA.
This can encourage people to take more pills as they do not think it is having an effect.
PMMA can cause a high body temperature and an increased heart rate.
A spokesman for Suffolk Police said this is the first time they have come across pills matching this description.
Police investigating the deaths of three people believe they took a drug described as a red triangle shape with a superman sign on it.
Officers are appealing to anyone who has been offered the drugs, believed to a "dangerous batch" of ecstasy, to contact police.
Police have urged anyone who has been recently offered ecstasy in the Ipswich area to come forward following the deaths of two people.
Suffolk Police said the deaths of the two men on New Year's Day and another man on Christmas Eve could be linked to a "dangerous batch of drugs".
Two people have died and a third is in hospital as a result of what police believe could be a "dangerous batch of drugs".
Suffolk Police were called to Rendlesham at 7.10am following peports that a man in his 20s was unwell. He was treated by the emergency services, but was later pronounced dead at the scene.
Police then called to an address in Ipswich at 9.40am after two more men were reported to be unwell. One man, also believed to be in his 20s, was pronounced dead at the scene.